loading page

Oral adrenergic agents produced Ventricular fibrillation and QT prolongation in an elderly patient carrying an RYR2 variant.
  • +4
  • Kanae Hasegawa,
  • Kentaro Ishida,
  • Shinsuke Miyazaki,
  • Seiko Ohno,
  • Minoru Horie,
  • Hiroyasu Uzui,
  • Hiroshi Tada
Kanae Hasegawa
University of Fukui
Author Profile
Kentaro Ishida
Faculty of Medical Sciences, University of Fukui
Author Profile
Shinsuke Miyazaki
University of Fukui Faculty of Medical Sciences
Author Profile
Seiko Ohno
NCVC
Author Profile
Minoru Horie
Shiga University of Medical Science
Author Profile
Hiroyasu Uzui
Faculty of Medical Sciences, University of Fukui
Author Profile
Hiroshi Tada
University of Fukui
Author Profile

Abstract

Mutant cardiac ryanodine receptor channels (RyR2) are “leaky,” and spontaneous Ca2+ release through these channels causes delayed afterdepolarizations that can deteriorate into ventricular fibrillation (VF). RYR2 is a causative gene of type 1 catecholaminergic polymorphic ventricular tachycardia (CPVT). Some patients carrying RYR2 mutations in CPVT exhibit QT prolongation and are initially diagnosed with long QT syndrome. However, none have been reported to cause drug-induced VF in patients with RYR2 variants. We describe the first case of an elderly woman with drug-induced QT prolongation and VF who carried a novel RYR2variant but no other mutations related to long QT syndrome.